Opuscula Math. 36, no. 2 (2016), 215-238
http://dx.doi.org/10.7494/OpMath.2016.36.2.215

 
Opuscula Mathematica

Solutions of fractional nabla difference equations - existence and uniqueness

Jagan Mohan Jonnalagadda

Abstract. In this article, we discuss existence, uniqueness and dependency of solutions of nonlinear fractional nabla difference equations in a Banach space equipped with a suitable norm, using the contractive mapping approach. As an application of the established results we present and analyse a few examples.

Keywords: nabla difference, exponential function, fixed point, existence, uniqueness, continuous dependence.

Mathematics Subject Classification: 34A08, 39A10, 39A99.

Full text (pdf)

  1. T. Abdeljawad, On Riemann and Caputo fractional differences, Computers and Mathematics with Applications 62 (2011), 1602-1611.
  2. T. Abdeljawad, F.M. Atici, On the definitions of nabla fractional operators, Abstract and Applied Analysis 2012, Article ID 406757, 13 pp.
  3. N. Acar, F.M. Atici, Exponential functions of discrete fractional calculus, Applicable Analysis and Discrete Mathematics 7 (2013), 343-353.
  4. R.P. Agarwal, Difference Equations and Inequalities, Marcel Dekker, New York, 1992.
  5. G.A. Anastassiou, Nabla discrete fractional calculus and nabla inequalities, Mathematical and Computer Modelling 51 (2010), 562-571.
  6. F.M. Atici, P.W. Eloe, Discrete fractional calculus with the nabla operator, Electron. J. Qual. Theory Differ. Equat., Special Edition I (2009), Number 13, 12 pp.
  7. F.M. Atici, P.W. Eloe, Gronwall's inequality on discrete fractional calculus, Computers and Mathematics with Applications 64 (2012), 3193-3200.
  8. F.M. Atici, P.W. Eloe, Linear systems of nabla fractional difference equations, Rocky Mountain Journal of Mathematics 41 (2011) 2, 353-370.
  9. M. Bohner, A. Peterson, Dynamic Equations on Time Scales, Birkhauser, Boston, 2001.
  10. M. Bohner, A. Peterson, Advances in Dynamic Equations on Time Scales, Birkhäuser, Boston, 2002.
  11. J. Cermák, T. Kisela, L. Nechvátal, Stability and asymptotic properties of a linear fractional difference equation, Advances in Difference Equations 2012, 2012:122, DOI:10.1186/1687-1847-2012-122. http://dx.doi.org/10.1186/1687-1847-2012-122.
  12. Fulai Chen, Xiannan Luo, Yong Zhou, Existence results for nonlinear fractional difference equation, Advances in Difference Equations, 2011, Article ID 713201, 12 pp.
  13. S. Elaydi, An Introduction to Difference Equations, 3rd ed., Springer, New York, 2005.
  14. H.L. Gray, N.F. Zhang, On a new definition of the fractional difference, Mathematics of Computation 50 (1988) 182, 513-529.
  15. J. Hein, S. McCarthy, N. Gaswick, B. McKain, K. Spear, Laplace transforms for the nabla difference operator, Pan American Mathematical Journal 21 (2011) 3, 79-96.
  16. J. Jagan Mohan, G.V.S.R. Deekshitulu, Solutions of nabla fractional difference equations using \(N\)-transforms, Commun. Math. Stat. 2 (2014), 1-16.
  17. J. Jagan Mohan, N. Shobanadevi, G.V.S.R. Deekshitulu, Stability of nonlinear nabla fractional difference equations using fixed point theorems, Italian Journal of Pure and Applied Mathematics 32 (2014), 165-184.
  18. J.M. Jonnalagadda, Analysis of nonlinear fractional nabla difference equations, International Journal of Analysis and Applications 7 (2015) 1, 79-95.
  19. J. Jonnalagadda, Analysis of a system of nonlinear fractional nabla difference equations, Int. J. Dynamical Systems and Differential Equations 5 (2015) 2, 149-174.
  20. A.A. Kilbas, H.M. Srivastava, J.J. Trujillo, Theory and Applications of Fractional Differential Equations, North - Holland Mathematics Studies, Elsevier Science B.V., Amsterdam, The Netherlands, 2006.
  21. E. Kreyszig, Introductory Functional Analysis with Applications, John Wiley and Sons, Canada, 1978.
  22. A. Nagai, Discrete Mittag-Leffler function and its applications, Publ. Res. Inst. Math. Sci., Kyoto Univ. 1302 (2003), 1-20.
  23. K.S. Miller, B. Ross, Fractional difference calculus, Proceedings of the International Symposium on Univalent Functions, Fractional Calculus and Their Applications, 139-152, Nihon University, Koriyama, Japan, 1989.
  24. I. Podlubny, Fractional Differential Equations, Academic Press, San Diego, 1999.
  • Jagan Mohan Jonnalagadda
  • Department of Mathematics, Birla Institute of Technology and Science, Pilani Hyderabad Campus, Hyderabad - 500078, Telangana, India
  • Communicated by Josef Diblík.
  • Received: 2015-07-05.
  • Revised: 2015-09-14.
  • Accepted: 2015-09-22.
  • Published online: 2015-12-18.
Opuscula Mathematica - cover

Cite this article as:
Jagan Mohan Jonnalagadda, Solutions of fractional nabla difference equations - existence and uniqueness, Opuscula Math. 36, no. 2 (2016), 215-238, http://dx.doi.org/10.7494/OpMath.2016.36.2.215

Download this article's citation as:
a .bib file (BibTeX),
a .ris file (RefMan),
a .enw file (EndNote)
or export to RefWorks.

In accordance with EU legislation we advise you this website uses cookies to allow us to see how the site is used. All data is anonymized.
All recent versions of popular browsers give users a level of control over cookies. Users can set their browsers to accept or reject all, or certain, cookies.